Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some unusual epicomplete Archimedean lattice-ordered groups


Author: Anthony W. Hager
Journal: Proc. Amer. Math. Soc. 143 (2015), 1969-1980
MSC (2010): Primary 06E20; Secondary 03E50, 06B15, 06F25, 08A99, 18A20, 18A40, 46E25, 54C30, 54G05
DOI: https://doi.org/10.1090/S0002-9939-2015-12448-3
Published electronically: January 14, 2015
MathSciNet review: 3314107
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An Archimedean $ l$-group is epicomplete if it is divisible and $ \sigma $-complete, both laterally and conditionally. Under various circumstances it has been shown that epicompleteness implies the existence of a compatible reduced $ f$-ring multiplication; the question has arisen whether or not this is always true. We show that a set-theoretic condition weaker than the continuum hypothesis implies ``not'', and conjecture the converse. The examples also fail decent representation and existence of some other compatible operations.


References [Enhancements On Off] (What's this?)

  • [Bal13] Richard N. Ball, Truncated abelian lattice-ordered groups I: The pointed (Yosida) representation, Topology Appl. 162 (2014), 43-65. MR 3144659, https://doi.org/10.1016/j.topol.2013.11.007
  • [Ber65] S. J. Bernau, Unique representation of Archimedean lattice groups and normal Archimedean lattice rings, Proc. London Math. Soc. (3) 15 (1965), 599-631. MR 0182661 (32 #144)
  • [BH90a] Richard N. Ball and Anthony W. Hager, Epicomplete Archimedean $ l$-groups and vector lattices, Trans. Amer. Math. Soc. 322 (1990), no. 2, 459-478. MR 943603 (91c:46009), https://doi.org/10.2307/2001709
  • [BH90b] Richard N. Ball and Anthony W. Hager, Epicompletion of Archimedean $ l$-groups and vector lattices with weak unit, J. Austral. Math. Soc. Ser. A 48 (1990), no. 1, 25-56. MR 1026835 (91g:06016)
  • [BH09] Karim Boulabiar and Anthony Hager, $ \ell $-group homomorphisms between reduced Archimedean $ f$-rings, Algebra Universalis 62 (2009), no. 4, 329-337. MR 2670167 (2012b:06055), https://doi.org/10.1007/s00012-010-0031-1
  • [BHJK05] R. N. Ball, A. W. Hager, D. G. Johnson, and A. Kizanis, On the epicomplete monoreflection of an Archimedean lattice-ordered group, Algebra Universalis 54 (2005), no. 4, 417-434. MR 2218854 (2007m:06021), https://doi.org/10.1007/s00012-005-1952-y
  • [BHJK09] R. N. Ball, A. W. Hager, D. G. Johnson, and A. Kizanis, A theorem and a question about epicomplete Archimedean lattice-ordered groups, Algebra Universalis 62 (2009), no. 2-3, 165-184. MR 2661373 (2011j:06034), https://doi.org/10.1007/s00012-010-0049-4
  • [CM90] Paul Conrad and Jorge Martinez, Settling a number of questions about hyper-Archimedean lattice-ordered groups, Proc. Amer. Math. Soc. 109 (1990), no. 2, 291-296. MR 998733 (91i:06016), https://doi.org/10.2307/2047986
  • [Con71] Paul Conrad, The essential closure of an Archimedean lattice-ordered group, Duke Math. J. 38 (1971), 151-160. MR 0277457 (43 #3190)
  • [Con74] Paul Conrad, The additive group of an $ f$-ring, Canad. J. Math. 26 (1974), 1157-1168. MR 0354487 (50 #6965)
  • [GJ76] Leonard Gillman and Meyer Jerison, Rings of continuous functions, Springer-Verlag, New York, 1976. Reprint of the 1960 edition; Graduate Texts in Mathematics, No. 43. MR 0407579 (53 #11352)
  • [HJ61] M. Henriksen and D. G. Johnson, On the structure of a class of archimedean lattice-ordered algebras., Fund. Math. 50 (1961/1962), 73-94. MR 0133698 (24 #A3524)
  • [HJ10] A. W. Hager and D. G. Johnson, Some comments and examples on generation of (hyper-)archimedean $ \ell $-groups and $ f$-rings, Ann. Fac. Sci. Toulouse Math. (6) 19 (2010), no. Fascicule Special, 75-100 (English, with English and French summaries). MR 2675722 (2011i:06032)
  • [Hol03] W Charles Holland.
    The Black Swamp Problem Book.
    2003.
  • [HR77] Anthony W. Hager and Lewis C. Robertson, Representing and ringifying a Riesz space, Symposia Mathematica, Vol. XXI (Convegno sulle Misure su Gruppi e su Spazi Vettoriali, Convegno sui Gruppi e Anelli Ordinati, INDAM, Rome, 1975), Academic Press, London, 1977, pp. 411-431. MR 0482728 (58 #2783)
  • [HS07] Horst Herrlich and George E. Strecker, Category theory, 3rd ed., Sigma Series in Pure Mathematics, vol. 1, Heldermann Verlag, Lemgo, 2007. An introduction. MR 2377903 (2009c:18001)
  • [Jec03] Thomas Jech, Set theory, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2003. The third millennium edition, revised and expanded. MR 1940513 (2004g:03071)
  • [Joh62] D. G. Johnson, On a representation theory for a class of Archimedean lattice-ordered rings, Proc. London Math. Soc. (3) 12 (1962), 207-225. MR 0141685 (25 #5082)
  • [Joh07] D. G. Johnson, A representation theorem revisited, Algebra Universalis 56 (2007), no. 3-4, 303-314. MR 2318213 (2008d:06020), https://doi.org/10.1007/s00012-007-2000-x

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 06E20, 03E50, 06B15, 06F25, 08A99, 18A20, 18A40, 46E25, 54C30, 54G05

Retrieve articles in all journals with MSC (2010): 06E20, 03E50, 06B15, 06F25, 08A99, 18A20, 18A40, 46E25, 54C30, 54G05


Additional Information

Anthony W. Hager
Affiliation: Department of Mathematics and Computer Science, Wesleyan University, Middletown, Connecticut 06459
Email: ahager@wesleyan.edu

DOI: https://doi.org/10.1090/S0002-9939-2015-12448-3
Keywords: Lattice-ordered group, $f$-ring, epicomplete, reflection, $\sigma$-complete, truncation, essential completion, continuum hypothesis, basically disconnected space
Received by editor(s): November 19, 2013
Published electronically: January 14, 2015
Communicated by: Ken Ono
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society